×

On sets of fractional dimensions. II: On the sum of real numbers represented in the dyadic system. (English) JFM 60.0949.01

\(P(x,n)\) bezeichne die Summe der ersten \(n\) Ziffern der Zahl \(x(0 < x < 1),\) dargestellt im dyadischen System. Nach Hardy und {Littlewood} (1914; F. d. M. 45, 305 (JFM 45.0305.*)) ist für fast alle \(x\) des Intervalles \((0,1)\) \[ |P(x,n) - \frac {1}{2} n| < \sqrt {n \log n} \tag{1} \] oder \[ \lim _{n \rightarrow \infty }\left |\frac {P(x,n)}{n} - \frac {1}{2}\right | = 0. \] Verf. beschäftigt sich nun mit der Menge derjenigen Zahlen \(x\), für welche \[ \overline \lim \frac {P(x,n)}{n} \leq p < \frac {1}{2} \tag{2} \] ist unter Benutzung der Theorie der Punktmengen gebrochener Dimensionen. Sein Hauptergebnis ist:
Die reellen Zahlen des Intervalls \( 0 < x < 1\), für die die Ungleichung (2) besteht, bilden eine \(\varrho \)-dimensionale Menge, wo \(\varrho \) definiert ist durch die Gleichung \[ 2^\varrho = \frac {1}{p^p \cdot q^q} (p + q = 1). \]

Citations:

JFM 45.0305.*
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] Hardy-Littlewood, Some problems on Diophantine approximations,Acta Math. 37 (1914), pp. 155-190. · doi:10.1007/BF02401833
[2] Hausdorff, Dimension und äußeres Maß,Math. Annalen 79 (1918), pp. 157-179. A. S. Besicovitch, On linear sets of fractional dimensions,Math. Annalen 101 (1929), pp. 161-193. · doi:10.1007/BF01457179
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.